Article Text

PDF

Malabsorption in relation to abdominal irradiation and quadruple chemotherapy for lymphosarcoma.
  1. J. H. Scarpello,
  2. G. E. Sladen

    Abstract

    A case of severe diarrhoea and steatorrhoea following chemotherapy and abdominal irradiation for lymphosarcoma, is described. Investigations demonstrated bile acid malabsorption, and treatment with cholesytramine and a low fat diet was successful. A questionnaire was sent to thirty-two subjects who had undergone similar treatment for similar pathology and failed to demonstrate any sustained alteration of bowel function. Additionally, nine of these subjects underwent a 14C-glycocholic acid test and no evidence of interruption of the enterohepatic circulation of bile acids was found.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.